Yesterday I developed a purpuric rash which does not fade along the back of my leg, concentrated behind the knee and spreading down. The other leg had a very mild version.
I went to my GP who had no idea what it was and referred me to the CDU of my local hospital where I had an ECG - normal, blood tests for renal function - normal, glucose - normal, INR and platelets - nromal, LFT normal, CRP <5. Urine test positive for blood and trace protein.
The blood could be from the PV bleeding I am having RE a miscarriage of gestation 11w 4/52 ago. I don't know what the cause of the m/c was.
The other symptoms I have are thumping head when I stand up, slight pains in legs and coughing up mucous but that has been happening a long time. I also have a bloated abdomen.
The day the rash developed I took my last tablet of Ofloxacin for infection precaution after the miscarriage, I am allergic to Penicillin.
B/P was normal, temp normal, HR normal and oxygen saturation 98%.
I have anxiety induced breathlessness and often panic, i'm worried about myself as STILL the hospital had no explanation for the purpuric rash and sent me home for a week then repeat urine test only. It is fading now, but I am concerned as to what caused it.
Things I have researched incude lupus and rubella or some kind of autoimmune disease which could be linked to the m/c? It should be noted I also bruise very easily and have at least 6 bruises on my legs including one huge one. I am not anameic - HB 13.1
Also note that since the miscarriage i have been urinating a lot more and it is very pale.
My main question is what should I ask my doctor to test for? I want to ask for more blood testing.
Also, can this type of blood rash be caused by allergic reaction to antibiotics, even a week after taking them? Can it also be caused by pressure, eg riding a rollercoaster? I got a VERY mild version of this when I was in hospital and they kept doing my blood pressure. I got about 10 pin ***** blood dots, whereas this is more like 10,000.
Welcome to the MedHelp forum!
This rash could be a bruise. If you are not on any medications like anticoagulants, blood thinners or birth control pills then this could be due to clotting disorders, low platelet count, fragile spider veins, deep vein thrombus, deficiency of Vitamin B12, folic acid, or Vit K, a liver disease or certain cancers. It could also be due to pressure urticaria. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.